An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

How to alleviate the symptoms?

Discussion in 'Withdrawal Symptoms' started by JulianWilliams, Jan 19, 2015.

  1. JulianWilliams

    JulianWilliams Active Contributor

    How to alleviate the symptoms experience during withdrawal? Can you do it simply using your willpower or do you need to have some medical help as well? Is it dangerous to not get medical help when experiencing withdrawal symptoms?
  2. missbishi

    missbishi Community Champion

    I would strongly suggest withdrawing from substances under medical supervision. Withdrawal symptoms, particularly those from alcohol, can be potentially fatal. Going under medial supervision (which doesn't have to be in the detox centre setting) gives you the best chance possible of beating your addiction.
  3. elles-belles

    elles-belles Community Champion

    I have to agree with missbishi on this one. Medical assistance is a vital tool when it comes to withdrawal symptoms as that could be the difference between winning the fight and simply jumping back on the addiction wagon.
    If it's not easy for you to get medical assistance for any reason then maybe sorting out a support group in the form of family and friends could also be of great help and use.
    It is always advisable to be safe than sorry after all no one can do it all by themselves, it is a daunting experience.
  4. Profit5500

    Profit5500 Senior Contributor

    The only good way to ward off the withdrawal symptoms is to get professional help from a doctor. If you are just using willpower then you are not going to be able to ward the withdrawals effects. Those symptoms are just too serious to just put off by willpower.
  5. JulianWilliams

    JulianWilliams Active Contributor

    Thanks for all the great responses. The universal conclusion seems to be that letting the docs do their jobs properly and help you is the best way forward. I didn't know alcohol withdrawal could be deadly as someone has mentioned above.